Alert archive / Texas / Excessive Heat Warnings in 2021

Excessive Heat Warning 1, NWS Midland/Odessa, TX

June 10, 20214 counties in Texas

NWS Midland/Odessa, TX issued this excessive heat warning at Jun 10, 2021, 2:12 PM CDT for 4 counties in Texas. It took effect at Jun 11, 2021, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2021, 2:12 PM CDT (19:12 UTC)
In effect from
Jun 11, 2021, 1:00 PM CDT
Expired
Jun 11, 2021, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 238 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-426 J/kg
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS74 KMAF 101912
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
212 PM CDT Thu Jun 10 2021

TXZ271-275-277-111100-
/O.NEW.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/
/O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/
Guadalupe and Delaware Mountains-Chinati Mountains-
Davis Mountains-
Including the cities of Guadalupe Mountains NP, Pine Springs, 
and Fort Davis
212 PM CDT Thu Jun 10 2021 /112 PM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with temperatures up to 101 expected. For the Heat
  Advisory, temperatures up to 99.

* WHERE...Guadalupe and Delaware Mountains in Texas, and Chinati
  and Davis Mountains.

* WHEN...For the Excessive Heat Warning, from 1 PM CDT /noon 
  MDT/ to 8 PM CDT /7 PM MDT/ Friday. For the Heat Advisory, 
  until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-270-
272>274-276-278>282-111100-
/O.NEW.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/
/O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, 
Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Alpine, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, 
Lajitas, and Castolon
212 PM CDT Thu Jun 10 2021 /112 PM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ FRIDAY...

* WHAT...For the first Heat Advisory, temperatures up to 107. 
  For the second Heat Advisory, temperatures up to 108 expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...For the first Heat Advisory, until 8 PM CDT /7 PM MDT/ 
  this evening. For the second Heat Advisory, from 1 PM CDT 
  /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ082-110100-
/O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/
Terrell-
Including the cities of Dryden and Sanderson
212 PM CDT Thu Jun 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat indices up to 105.

* WHERE...Most of southeast New Mexico and southwest Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
3 follow-up statements
558 
WWUS74 KMAF 110131
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
831 PM CDT Thu Jun 10 2021

TXZ271-275-277-120100-
/O.CON.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/
Guadalupe and Delaware Mountains-Chinati Mountains-
Davis Mountains-
Including the cities of Guadalupe Mountains NP, Pine Springs, 
and Fort Davis
831 PM CDT Thu Jun 10 2021 /731 PM MDT Thu Jun 10 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON
MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY...

* WHAT...Dangerously hot conditions with temperatures up to 101 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas, and Davis 
  and Chinati Mountainses.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors.  Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside.  When
possible reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear lightweight and loose fitting clothing when
possible.  To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.  Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-270-
272>274-276-278>282-120100-
/O.CON.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, 
Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Alpine, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, 
Lajitas, and Castolon
831 PM CDT Thu Jun 10 2021 /731 PM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY...

* WHAT...Temperatures up to 108 expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors.  Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside.  When
possible reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear lightweight and loose fitting clothing when
possible.  To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.  Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
166 
WWUS74 KMAF 110830
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
330 AM CDT Fri Jun 11 2021

TXZ282-120100-
/O.UPG.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/
/O.EXA.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/
Lower Brewster County-
Including the cities of Big Bend NP, Lajitas, and Castolon
330 AM CDT Fri Jun 11 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 116 
  expected.

* WHERE...Lower Brewster County.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ271-275-277-120100-
/O.CON.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/
Guadalupe and Delaware Mountains-Chinati Mountains-
Davis Mountains-
Including the cities of Guadalupe Mountains NP, Pine Springs, 
and Fort Davis
330 AM CDT Fri Jun 11 2021 /230 AM MDT Fri Jun 11 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON
MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 101 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas, and Davis and
  Chinati Mountains.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-270-
272>274-276-278>281-120100-
/O.CON.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, 
Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Alpine, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, 
and Presidio
330 AM CDT Fri Jun 11 2021 /230 AM MDT Fri Jun 11 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Temperatures up to 105 for the plains with 110 along the
  Pecos River Valley expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
459 
WWUS74 KMAF 111856
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
156 PM CDT Fri Jun 11 2021

TXZ271-275-277-282-121000-
/O.NEW.KMAF.HT.Y.0006.210612T1800Z-210613T0100Z/
/O.CON.KMAF.EH.W.0001.000000T0000Z-210612T0100Z/
Guadalupe and Delaware Mountains-Chinati Mountains-
Davis Mountains-Lower Brewster County-
Including the cities of Guadalupe Mountains NP, Pine Springs, 
Fort Davis, Big Bend NP, Lajitas, and Castolon
156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM
MDT/ THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ SATURDAY...

* WHAT...For today's the Excessive Heat Warning, temperatures from
  100 in the mountains to near 115 along the Rio Grande. For the
  Saturday's Heat Advisory, from the mid and upper 90s mountains 
  to 110 to 114 along the Rio Grande.

* WHERE...Guadalupe and Delaware Mountains in Texas, Chinati and
  Davis Mountains, and Lower Brewster County.

* WHEN...For the Excessive Heat Warning, until 8 PM CDT /7 PM 
  MDT/ this evening. For the Heat Advisory, from 1 PM CDT /noon 
  MDT/ to 8 PM CDT /7 PM MDT/ Saturday.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027-028-TXZ059-067-075-272>274-276-278>281-121000-
/O.NEW.KMAF.HT.Y.0006.210612T1800Z-210613T0100Z/
/O.CON.KMAF.HT.Y.0005.000000T0000Z-210612T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Loving-Ward-
Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, 
Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, 
Chisos Basin, and Presidio
156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ SATURDAY...

* WHAT...For the first Heat Advisory, temperatures up to near 109.
  For the second Heat Advisory, temperatures up to 105 to 107.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...For the first Heat Advisory, until 8 PM CDT /7 PM MDT/ 
  this evening. For the second Heat Advisory, from 1 PM CDT 
  /noon MDT/ to 8 PM CDT /7 PM MDT/ Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-270-120100-
/O.CON.KMAF.HT.Y.0005.000000T0000Z-210612T0100Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector-
Midland-Glasscock-Crane-Upton-Reagan-
Guadalupe Mountains Above 7000 Feet-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Kermit, Odessa, Midland, Garden City, Crane, 
McCamey, Rankin, Big Lake, and Guadalupe Mountains NP
156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WHAT...Temperatures of 105 to 109, except heat indices near 105
  across the north and east and mid 90s in high elevations of
  Guadalupe Mountains.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this excessive heat warning went out at Jun 10, 2:06 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 10, 2:06 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
206 PM CDT Thu Jun 10 2021

.DISCUSSION...

The very hot weather continues as the center of the subtropical high
continues to sit over portions of northern Mexico, Southeast New
Mexico, and West Texas. A heat advisory is in effect for the entire
region this afternoon. Thunderstorms will again be possible this
afternoon and evening. This activity will primarily be limited to
the higher terrain of the Davis Mountains and Big Bend Region with a
more conditional threat of thunderstorms along the dryline over
portions of the Lower Trans Pecos. Any thunderstorms that develop
could become severe given high values of CAPE and moderate shear.
Severe thunderstorms will pose a large hail and severe wind gust
threat. Any thunderstorm activity should end by sunset this evening.
On Friday, the very hot weather will continue and intensify. The 850
mb thermal ridge will move slightly east into portions of Eastern
New Mexico and adjacent portions of West Texas. Temperatures across
the area should be a couple degrees warmer on Friday than Thursday.
A heat advisory is in effect for much of the region Friday with an
excessive heat warning in effect for the mountain areas.
Thunderstorms will again be possible over the higher terrain of the
Davis Mountains and Big Bend Region. Additionally, a conditional
threat of thunderstorms will exist along a southward advancing cold
front late tomorrow afternoon across portions of the Permian Basin.
NAM Nest and WRF-NSSL bring the cold front further south into MAF
CWA with thunderstorms developing versus other guidance having the
front stall in LUB CWA with no thunderstorms. Any thunderstorms that
do develop will dissipate around sunset.

A few -SHRA/-TSRA may briefly linger into early evening Fri
but is contingent on front/outflow and will continue to downplay for
now. During the day Sat the center of the high aloft will move wwd
and "cooler" 7h winds will push farther w allowing 7h temps to
decrease to 14C-16C, the net result will be general hypsometric
cooling. Interestingly enough the surface dewpoints are expected to
be the lowest, in comparison to recent days, and despite some
cooling it will still be hot L100s, most areas will fall below heat
advisory levels, save Rio Grande Brewster Co.. The good news wrt the
drier air will be cooler morning lows Sun AM, near to low 70s across
the PB. Little sensible change in temps Sun PM, but a degree or 2
cooler is supported. Definitive cooling by Tue when 85h temps
fall below 30C and 7h temps range from 13C w to 10C e that will
persist thru Thur. In general, the convective potential will tend
to be minimized, however there are some indication of a weakening
shrtwv trof that may move across the PB from the n-ne Sun and Mon
evenings. Not much continuity among the models wrt precip ATTP
thus the dry NBM is favored.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     74 101  72  99 /  10  10   0   0
Carlsbad                       71 107  71 103 /   0   0   0   0
Dryden                         76 100  73 100 /  10   0   0   0
Fort Stockton                  76 107  74 103 /  10  10   0   0
Guadalupe Pass                 74 101  73  98 /   0   0   0   0
Hobbs                          71 106  70 102 /   0   0   0   0
Marfa                          63 101  62  99 /  10  10   0   0
Midland Intl Airport           74 104  72 100 /  10  10   0   0
Odessa                         75 104  74 101 /  10  10   0   0
Wink                           75 109  74 105 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
     Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea County-Southern Lea County.

     Heat Advisory from noon to 7 PM MDT Friday for Central Lea
     County-Eddy County Plains-Guadalupe Mountains of Eddy
     County-Northern Lea County-Southern Lea County.

TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
     Borden-Central Brewster County-Chinati Mountains-Chisos
     Basin-Crane-Davis Mountains-Davis Mountains Foothills-
     Dawson-Eastern Culberson County-Ector-Gaines-Glasscock-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Howard-Loving-Lower Brewster County-Marfa Plateau-
     Martin-Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves
     County Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
     Corridor-Ward-Winkler.

     Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
     Friday for Andrews-Borden-Central Brewster County-Chisos
     Basin-Crane-Davis Mountains Foothills-Dawson-Eastern
     Culberson County-Ector-Gaines-Glasscock-Guadalupe Mountains
     Above 7000 Feet-Howard-Loving-Lower Brewster County-Marfa
     Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
     Reagan-Reeves County Plains-Scurry-Upton-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

     Excessive Heat Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7
     PM MDT/ Friday for Chinati Mountains-Davis Mountains-
     Guadalupe and Delaware Mountains.

&&

91/49
Hazardous weather outlook, Jun 10, 12:42 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Midland/Odessa TX
1242 PM CDT Thu Jun 10 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-111745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1242 PM CDT Thu Jun 10 2021 /1142 AM MDT Thu Jun 10 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A Heat Advisory is in effect this afternoon and early evening from
southeastern New Mexico, the Permian Basin, through the Trans Pecos
and into the Big Bend.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Very hot temperatures will continue on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:20 PM CDTSpecial Weather StatementMAFCrane25 min
Jun 9, 7:44 PM CDTSpecial Weather StatementMAFCrane, Upton46 min
Jun 10, 2:12 PM CDTHeat AdvisoryMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more30 hr

Nearby

Excessive Heat Warnings in Texas, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.